Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 7, 2023, 6:37 AM CDT for Duval County, Jim Wells County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2023, 6:37 AM CDT (11:37 UTC)
- Expired
- Jul 7, 2023, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, TX, Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 78 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:09 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 7, 4:09 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 409 AM CDT Fri Jul 7 2023 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Today through Saturday) Issued at 231 AM CDT Fri Jul 7 2023 A mid to upper level disturbance centered just off the Middle Texas Coastal Waters is combining with plentiful available moisture (PWATs above 2.2") to generate scattered showers with a few embedded thunderstorms across the area early this morning. This activity is expected to persist throughout the rest of the morning hours, before beginning to diminish later this afternoon as the aforementioned disturbance moves away from the region. A few pockets of 1-2" or more of rainfall accumulations will be possible this morning with the heavier downpours, but widespread flooding is not anticipated. Rain chances are forecast to decrease tonight as high pressure begins to build aloft from the west, then isolated to scattered showers and a few thunderstorms return to the forecast on Saturday due to enough leftover moisture. Temperatures today should stay relatively cool, owing to the rainfall and increased cloud cover, with highs generally in the mid 80s to mid 90s range. In turn, heat index values are expected to remain below 105 degrees for most locations today, with only a few areas briefly reaching 105-109 degrees this afternoon. Lows tonight will be in the 70s areawide, but warmer temperatures return on Saturday with highs ranging from the upper 80s along the coast to near 103 over portions of the Brush Country. Heat index values tomorrow are likely to meet Advisory criteria, with most locations experiencing values between 110-114 degrees for a at least a few hours in the afternoon. A Moderate risk for rip currents remains in effect today, but the risk should become low tonight as winds weaken and swell periods decrease to around 6 seconds. The risk should be low on Saturday as well. && .LONG TERM... (Saturday night through next Thursday) Issued at 231 AM CDT Fri Jul 7 2023 Key Message: - Heat Index Values 110-117 for much of next week. High pressure builds back over the region through the long term period, however the center of the ridge will remain west of our area. Temperatures will return to above normal levels while shallow surface moisture remains elevated. Deep moisture levels, however, decrease and will lead to an end of our rain chances for the upcoming week. The warmest days this week look to be mid to late week when 850 temps rise back to the upper 20s celsius west. With surface dewpoints in the upper 70s and lower 80s we'll expect to see heat advisory conditions daily for much of the area. There is potential that excessive heat warnings (heat index 115+) may be necessary at times, especially through the southern Coastal Bend. && .AVIATION... (06Z TAFS) Issued at 1241 AM CDT Fri Jul 7 2023 A mixture of VFR/MVFR conditions is ongoing across area terminals. Conditions are expected to deteriorate to MVFR or potentially IFR levels later this morning as showers with a few embedded thunderstorms return to the forecast. The convective activity today should be less than yesterday, and sites should bounce back to VFR levels in the afternoon. Winds will be light this morning, but becoming breezy during the afternoon. By this evening, winds should be weakening and becoming light again. && .MARINE... Issued at 231 AM CDT Fri Jul 7 2023 Generally weak to moderate south to southeast flow can be expected today through Saturday across the coastal waters. Scattered to numerous showers with a few embedded thunderstorms are expected today, with brief gusty winds, reduced visibility and cloud to surface lightning possible. Another round of showers and a few thunderstorms is in the forecast for Saturday. Onshore flow will remain generally weak to moderate over the coastal waters Sunday through the middle of next week, except for periods of moderate flow over the southern bays and near shore waters in the late afternoon and evening each day. Drier conditions are expected next week as an upper level high pressure system builds into the region. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 89 78 96 80 / 50 0 10 0 Victoria 91 77 96 78 / 40 10 20 0 Laredo 96 78 103 79 / 20 10 0 0 Alice 92 76 99 77 / 50 0 10 0 Rockport 87 81 93 81 / 50 10 20 0 Cotulla 97 77 103 79 / 30 10 0 0 Kingsville 90 78 98 79 / 50 0 10 0 Navy Corpus 88 82 91 82 / 50 10 20 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...ANM/88 LONG TERM....PH/83 AVIATION...ANM/88
Hazardous weather outlook, Jul 7, 4:34 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 434 AM CDT Fri Jul 7 2023 TXZ229>234-239>247-342>347-442-443-447-080945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun- Kleberg Islands-Nueces Islands-Calhoun Islands- 434 AM CDT Fri Jul 7 2023 This Hazardous Weather Outlook is for south Texas. .DAY ONE...Today and tonight. Scattered to at times numerous showers and isolated thunderstorms are expected today across South Texas. Moderate risk of rip currents today for the Gulf-facing beaches of the Middle Texas coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat advisory conditions are expected daily. Excessive heat warning conditions will be possible a times through the week, mainly over the southern Coastal Bend and potentially into the Brush Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ231-232-236-237-250-255-270-275-080945- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 434 AM CDT Fri Jul 7 2023 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. Scattered to numerous showers and isolated thunderstorms are expected across the coastal waters the rest of today. Brief gusty winds and cloud to surface lightning will be possible with this activity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered thunderstorms are possible Saturday morning over the Gulf waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANM/PH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:46 AM CDT | Areal Flood Advisory | CRP | Nueces | 119 min |
| Jul 7, 5:51 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 114 min |
| Jul 7, 3:16 PM CDT | Special Weather Statement | CRP | Duval | 44 min |
| Jul 7, 3:47 PM CDT | Special Weather Statement | CRP | Kleberg | 43 min |
| Jul 7, 4:09 PM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 51 min |
| Jul 7, 5:00 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 2 hr |
| Jul 7, 5:36 PM CDT | Areal Flood Warning | CRP | Jim Wells | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.